Nebraska, 2014

Hail and Damaging Winds in Nebraska, June 4, 2014

June 4, 2014 · NWS CYS · 6 events in 4 counties and zones

Thunderstorms produced large hail and damaging winds across portions of the western Nebraska Panhandle.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Thunderstorms produced large hail and damaging winds across portions of the western Nebraska Panhandle.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 4, 2:48 PM MST, 2 hours 27 minutes earlier.

Area forecast discussion, Jun 4, 2:48 PM MST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
348 PM MDT WED JUN 4 2014

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 157 PM MDT WED JUN 4 2014

ANOTHER ROUND OF SEVERE WEATHER EXPECTED THIS AFTERNOON AND
EVENING AS UNSTABLE LOW LEVELS COMBINE WITH A SHORT WAVE MOVING
ACROSS THE AREA LATE THIS AFTERNOON AND EVENING. SEVERE
THUNDERSTORMS ARE EXPECTED WITH THE MAIN SEVERE THREAT BEING LARGE
HAIL. STRONG WIND GUSTS WILL ALSO BE A THREAT WITH MINIMAL CHANCES
FOR TORNADOES.

INITIALLY THIS AFTERNOON THE SHEAR PARAMETERS ARE MARGINAL FOR
SEVERE THUNDERSTORMS BUT THE 0-6 KM BULK SHEAR SHOULD PUSH 40 TO
50 KTS OVER MOST OF THE FORECAST AREA LATE AFTERNOON AND EARLY
EVENING. 18Z LAPS DATA SHOWING UPWARDS OF 3000 J/KG OF SURFACE BASED
CAPE IN DOUGLAS COUNTY. THIS IS 1000-1500 K/KG HIGHER THAN THE
MODELS WOULD SUGGEST. NOT SURE THE LAPS DATA IS 100 PERCENT
ACCURATE BUT GOING TO KEEP A CLOSE EYE ON MESO ANALYSIS THIS
AFTERNOON...AS 3000 J/KG OF CAPE WOULD MEAN VERY LARGE HAIL WOULD
BE POSSIBLE. ON THE OTHER HAND...THE 16Z HRRR RUN OF COMPOSITE
REFLECTIVITY DOES NOT INDICATE MUCH IN THE WAY OF DISCRETE
CONVECTION INDICATIVE OF SUPERCELLS OVER THE CWA THIS AFTERNOON OR
EVENING. AT ANY RATE...THERE IS AT LEAST A THREAT FOR SEVERE
STORMS. WILL MONITOR CLOSELY THIS AFTERNOON.

FRONTAL BOUNDARY WILL BECOME THE FOCUS FOR CONVECTION LATER THIS
EVENING AS A COLD FRONT MOVES SOUTH ACROSS THE AREA. COULD SEE
CONVECTION CONTINUE ACROSS THE SOUTHERN PANHANDLE INTO LATE
TONIGHT NEAR THE FRONT. THUNDERSTORMS SHOULD BECOME ELEVATED BY
LATE THIS EVENING WITH MINIMAL SEVERE THREAT...AND THAT BEING
MAINLY HAIL.

AIR MASS SHOULD BE STABLE BEHIND THE COLD FRONT TOMORROW. CAP
SHOULD BE IN PLACE EAST OF THE LARAMIE RANGE AND SUBSIDENCE ALOFT
SHOULD ALSO CONTRIBUTE TO CAPPING. LEFT A SLIGHT CHANCE OF
THUNDERSTORMS FOR NOW...BUT THE NIGHT SHIFT MAY BE TO REMOVE THE
CHANCES FROM EASTERN PORTIONS OF THE FORECAST AREA. ACTUALLY THE
HIGHER CHANCE FOR THUNDERSTORMS WILL BE LATE TOMORROW EVENING INTO
THE OVERNIGHT AS A WARM FRONT LIFTS NORTHWARD. STRONG THETAE
ADVECTION WILL BE THE MAIN FOCUS FOR THUNDERSTORM ACTIVITY. THE
NAM IS MUCH FARTHER NORTH WITH THE STRONGEST POSITIVE THETAE THAN
THE GFS. NOT SURE WHICH TO BELIEVE AT THIS POINT.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 1257 PM MDT WED JUN 4 2014

THE MAIN CONCERN WITH THIS PORTION OF THE FORECAST IS THE TIMING
OF THE WAVES MOVING ACROSS FORECAST AREA THIS WEEKEND.

SATURDAY-SUNDAY:
A COUPLE OF SHORTWAVES ARE PROGGED TO MOVE ACROSS THE FORECAST
AREA THIS WEEKEND. OBVIOUSLY THE MAIN CONCERN WILL BE THE TIMING
OF THESE FEATURES. THE MODELS ARE IN PRETTY GOOD AGREEMENT IN
SHOWING THIS WAVE MOVING ACROSS THE AREA SATURDAY MORNING INTO EARLY
SATURDAY AFTERNOON. IF THIS WOULD BE THE CASE...THEN WE MAY SEE
THE CONVECTION DEVELOP A BIT EARLIER IN THE DAY. WE DID BUMP UP
POPS A BIT SATURDAY MORNING TO REFLECT THIS POTENTIAL. THIS MAY
ALSO SET THE STAGE FOR STRONG TO SEVERE CONVECTION ON THIS DAY AS
WELL WITH SURFACE BASED CAPES BETWEEN 1000-1500 J/KG. 0-6KM SHEAR
VALUES MAY ALSO BE SUFFICIENT ENOUGH TO PRODUCE A COUPLE OF
SUPERCELLS. AT THIS POINT...IT APPEARS LIKE THE BULK OF THE STORMS
SHOULD MOVE OUT OF THE AREA BY EARLY EVENING. AFTER THIS WAVE
PASSES THROUGH...IT WILL TURN QUITE A BIT COOLER WITH HIGHS
STRUGGLING TO GET OUT OF THE 50S AND 60S. THE MODELS ARE SHOWING A
MORE AMPLIFIED TROF MOVING THROUGH ON SUNDAY WHICH MAY HELP
STEEPEN THE LOW AND MID LEVEL LAPSE RATES WITH STILL FAIRLY GOOD
SHEAR IN PLACE. THE COOLER TEMPERATURES WILL ALSO YIELD TO LOWER
WET BULB ZERO HEIGHTS WHICH MAY BE SUFFICIENT TO PRODUCE STRONG
TO SEVERE STORMS WITH LARGE HAIL.

MONDAY-WEDNESDAY:
AFTER THE TROF PASSES THROUGH THE AREA ON SUNDAY NIGHT WE SHOULD
SEE SOME RIDGING ON MONDAY FOLLOWED BY ZONAL FLOW. AS A
RESULT...DRY AND MILD CONDITIONS SHOULD PREVAIL ON MONDAY...DUE TO
GOOD SUBSIDENCE IN PLACE. THERE WILL BE A SLIGHT CHANCE OF AFTERNOON
THUNDERSTORMS ON TUESDAY AND WEDNESDAY IN THE MOUNTAINS AND
ADJACENT PLAINS AS THE LOW LEVEL MOISTURE CONTINUES TO BANK UP
AGAINST THE LARAMIE RANGE WITH SOME AID FROM THE LEE SURFACE TROF.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY MORNING)
ISSUED AT 1257 PM MDT WED JUN 4 2014

&&

.FIRE WEATHER...
ISSUED AT 1257 PM MDT WED JUN 4 2014

NO FIRE WEATHER CONCERNS OVER THE NEXT WEEK. A FEW SHOWERS AND
THUNDERSTORMS POSSIBLE MOST DAYS FOR AREAS WEST OF THE LARAMIE
RANGE. ALONG AND EAST OF THE LARAMIE RANGE...MUCH GREATER CHANCES
FOR SHOWERS AND THUNDERSTORMS DURING THE NEXT WEEK AS AN ACTIVE
WEATHER PATTER REMAINS IN PLACE.

&&

.HYDROLOGY...
ISSUED AT 1257 PM MDT WED JUN 4 2014
RIVER FLOODING WILL CONTINUE ALONG THE UPPER NORTH PLATTE AND
LARAMIE RIVERS OVER THE NEXT FEW DAYS. HOWEVER STAGES HAVE CRESTED
AND ARE FORECASTED TO RECEDE. A DRY WEATHER PATTERN WILL EXIST FOR
AREAS ALONG AND WEST OF THE LARAMIE RANGE THROUGH AT LEAST MIDWEEK
SO NO WIDESPREAD RAINFALL EVENTS ARE EXPECTED. TEMPERATURES WILL
BE SEASONAL...PRODUCING SOME SNOW MELT EACH DAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...SML
LONG TERM...REC
AVIATION...REC
FIRE WEATHER...SML
HYDROLOGY...REC
Hazardous weather outlook, Jun 4, 9:18 AM MST, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1018 AM MDT WED JUN 4 2014

WYZ103>106-109>117-051630-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
1018 AM MDT WED JUN 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND WEST OF
THE LARAMIE RANGE THIS AFTERNOON. THESE STORMS ARE NOT EXPECTED TO
BECOME SEVERE. DIME SIZED HAIL AND DOWN BURST WINDS TO 50 MPH WILL
BE THE PRIMARY HAZARDS WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS NEARLY EVERY AFTERNOON
THROUGH TUESDAY...MAINLY TO THE EAST OF THE LARAMIE RANGE. SEVERE
THUNDERSTORMS WILL BE POSSIBLE AGAIN FRIDAY AFTERNOON NEAR THE
NEBRASKA BORDER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119-
051630-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1018 AM MDT WED JUN 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
AND PERSIST INTO THE LATE EVENING FOR AREAS EAST OF THE LARAMIE
RANGE. SOME OF THESE STORMS COULD BECOME SEVERE WITH GOLF BALL
SIZED OR LARGER HAIL...AND WIND GUSTS TO 70 MPH. THE MAIN THREAT
FOR SEVERE THUNDERSTORMS EXIST EAST OF INTERSTATE 25...AND INTO
THE NEBRASKA PANHANDLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS NEARLY EVERY AFTERNOON
THROUGH TUESDAY...MAINLY TO THE EAST OF THE LARAMIE RANGE. SEVERE
THUNDERSTORMS WILL BE POSSIBLE AGAIN FRIDAY AFTERNOON NEAR THE
NEBRASKA BORDER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR AREAS EAST OF
INTERSTATE 25 AFTER 3 PM MDT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

SML

In the hours before

Special weather statement, Jun 4, 2:43 PM MST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
343 PM MDT WED JUN 4 2014

WYZ101-102-042230-
CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY-
343 PM MDT WED JUN 4 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CONVERSE AND WESTERN
NIOBRARA COUNTIES UNTIL 430 PM MDT...

AT 340 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF DULL
CENTER TO DOUGLAS...AND MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  MANNING RANCH...
  LANCE CREEK...
  KEELINE...
  LOST SPRINGS...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4270 10474 4275 10538 4351 10486 4351 10426
TIME...MOT...LOC 2143Z 302DEG 14KT 4345 10477 4276 10536

TJT
Local storm report, Jun 4, 2:53 PM MST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
353 PM MDT WED JUN 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             3 W YODER               41.92N 104.35W
06/04/2014  E0.50 INCH       GOSHEN             WY   TRAINED SPOTTER

&&

DDEAL
Local storm report, Jun 4, 3:29 PM MST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
429 PM MDT WED JUN 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     HAIL             2 SW REDBIRD            43.22N 104.30W
06/04/2014  M0.50 INCH       NIOBRARA           WY   TRAINED SPOTTER

            5 MINUTES OF HEAVY RAIN. WINDS ESTIMATED AT 20-25 MPH.

&&

HAHN
Local storm report, Jun 4, 3:33 PM MST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
433 PM MDT WED JUN 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             11 SSW REDBIRD          43.09N 104.35W
06/04/2014  E0.88 INCH       NIOBRARA           WY   TRAINED SPOTTER

            35-40 MPH WINDS

&&

RCOX
Special weather statement, Jun 4, 4:27 PM MST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
527 PM MDT WED JUN 4 2014

NEZ002-095-050030-
DAWES NE-NORTH SIOUX NE-
527 PM MDT WED JUN 4 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SIOUX AND NORTHERN
DAWES COUNTIES UNTIL 630 PM MDT...

AT 523 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MONTROSE...OR 28 MILES SOUTH OF EDGEMONT...
MOVING SOUTHEAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CHADRON...
  WHITNEY LAKE...
  CHADRON AIRPORT...
  CHADRON CAMPGROUND...
  RED CLOUD CAMPGROUND...
  WHITNEY...
  CHADRON ST PARK...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4288 10376 4301 10368 4301 10280 4294 10277
      4256 10278
TIME...MOT...LOC 2327Z 293DEG 33KT 4290 10360

TJT
Special weather statement, Jun 4, 4:40 PM MST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
540 PM MDT WED JUN 4 2014

NEZ003-021-050030-
BOX BUTTE NE-MORRILL NE-
540 PM MDT WED JUN 4 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORRILL AND EXTREME
SOUTHEASTERN BOX BUTTE COUNTIES UNTIL 630 PM MDT...

AT 537 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF THE INTERSECTION OF HIGHWAY 385
AND L62...OR 23 MILES SOUTH OF ALLIANCE...MOVING EAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN BOX BUTTE AND NORTHERN
MORRILL COUNTIES.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4160 10267 4159 10307 4187 10319 4203 10270
      4200 10267 4177 10267 4174 10263 4166 10263
TIME...MOT...LOC 2339Z 248DEG 28KT 4180 10302

TJT

The radar

The Rapid City radar (KUDX), 170 km away, was scanning. The volume nearest the first event began at 00:12 UTC.

Open the radar archive at this moment

Event by event

4 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Sioux

When
June 4, 5:15 PM MST to 5:17 PM MST
Where
Sioux County, 17 mi E of Harrison
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
42.690, -103.545

Quarter to ping pong ball size hail was observed eight miles west of Fort Robinson.

Hail, Box Butte

When
June 4, 7:15 PM MST to 7:17 PM MST
Where
Box Butte County, 5 mi W of Alliance
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.100, -102.968

Quarter size hail was observed west of Alliance.

Thunderstorm Wind, Box Butte

When
June 4, 7:42 PM MST
Where
Box Butte County, (Aia)alliance Arpt
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
42.060, -102.800

The wind sensor at the Alliance Airport measured a peak gust of 59 mph.

Hail, Banner

When
June 4, 7:45 PM MST to 7:47 PM MST
Where
Banner County, 6 mi S of Harrisburg
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
41.463, -103.740

Half dollar size hail was observed south of Harrisburg.

Hail, Box Butte

When
June 4, 7:50 PM MST to 7:52 PM MST
Where
Box Butte County, Alliance
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.100, -102.870

Quarter size hail was observed in Alliance.

Thunderstorm Wind, Morrill

When
June 4, 8:02 PM MST
Where
Morrill County, Redington
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.580, -103.270

Estimated wind gusts of 70 mph were reported in Redington.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2014Every state in 2014This day in weather historyWarnings in Nebraska, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 524261, 524262, 524263, 524264, 524265, 524266.